MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 626-00-46F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Joint Dislocation (2374)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding dislocation and fretting of an mdm liner was reported.The event was not confirmed.Method & results: product evaluation and results: visual, functional, dimensional and material analysis could not be performed as the device was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which noted," in this large, obese male patient with narcotic dependent chronic pain, it is not possible to determine the cause of the eccentric position of the modular femoral head in the mdm articulation of the right hip without examination of the explanted components and/or a more graphic description of the revision operative findings.Similarly, metalosis cannot be confirmed without a description of the surgical pathology specimen and histopathology report.Based on the information available for review, no determination can be made for the pre-operative radiographic appearance and indication for the right total hip arthroplasty bearing revision performed on (b)(6) 2018.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that patient was revised due to failed liner with partial dislocation of right total hip and metalosis.The available medical records were provided to the consulting clinician for a review which was deemed insufficient to confirm the event.The event could not be confirmed nor the exact cause be determined because insufficient information was provided.Additional information are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
It was reported by the patient's attorney as a result of a legal claim that the patient allegedly had suffered injuries/complications from a failed hip replacement part.Update based on med review: right total hip replacement revision with femoral ceramic head exchange with a sleeve, as well as acetabular component revision" for a diagnosis of "failed liner with partial dislocation of right total hip and metalosis".The operative report describes general anesthesia and a posterior approach.The report notes, " large amount of heterotopic bone posteriorly eventually able to dislocate femoral head removed ceramic head liner had been displaced anteriorly and dislocated this had led to metalosis significant wear on the ceramic head onto the metal edge polyethylene dual mobility liner was removed with some effort metallic sleeve had some scratches.The right hip demonstrates three screws in the acetabulum, a restoration modular stem which appears subsided, and a smaller modular head which appears to be superiorly migrated in an mdm liner.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12133395
Report Number0002249697-2021-01161
Device Sequence Number4616194
Product Code MEH
UDI-Device Identifier04546540666024
UDI-Public04546540666024
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2017
Device Model Number626-00-46F
Device Catalogue Number626-00-46F
Device Lot Number40002103
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR